# SDR CA990203015

- Difficulty date: October 2, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 747133
- Engine: Pwa JT9D7
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Fractured
- Location: Compressor
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) NR 2 ENGINE FAILED IN CLIMB.  IN-FLIGHT SHUTDOWN CARRIED OUT AT 9,400 FEET, SPEED 250 KNOTS, BIG BANG FELT/HEARD, WITH HIGH EGT AND LIGHT ON.  FLIGHT RETURNED TO ITS DEPARTURE POINT.  BORESCOPE INSPECTION FOUND 1ST STAGE TURBINE BLADE FRACTURED AND DOWN STREAM DAMAGE TO 2ND STAGE TURBINE BLADES AND THE LP TURBINE VANES AND BLADES. ENGINE TAKEN OUT OF SERVICE AND WILL BE SOLD.
